Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Allergies

Get Email Updates

Related Checklists

Allergies Guide

Maryann Gromisch RN Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Can vitamin k cause an allergic reaction?

By Anonymous
 
Rate This

I started taking a suplment called BoneUp with more vitamin K and after taking it I developed a rash all over my upper body and some swelling in my lips. Had to go to doctor to get a shot. Have you heard of a reaction to this supplement or to Vitamin K. Thank you!

Add a Comment4 Comments

EmpowHER Guest
Anonymous

If you are unable to eat, you should immediately go to the emergency room and be checked for possible side effects of your Vitamin K intake.

Keep us posted.
Missie 

April 29, 2012 - 4:55pm
EmpowHER Guest
Anonymous (reply to Anonymous)

I think I wrote my comment wrong. I can eat but only food that have medium to low amount of vitamin K. I never had any food reactions until I took a sumplement called BoneUp with more asorbing vitamin K. I need to know what to do about this problem. Thank you for your information.

April 29, 2012 - 6:09pm
Susan Cody HERWriter Guide

Hi Anon

Thanks for your question, it's a great one!

Yes, Vitamin K can cause an allergic reaction and it's generally a rash, and can be like the rash you are describing.

Interestingly, Vitamin K that is found naturally in foods doesn't usually cause an allergic reaction - only when it's in capsule/supplement form.

It sounds like your shot was a hydrocortisone shot?

Did your doctor tell you to stop taking the supplement? This is a good idea. Ask for advice on what your alternatives are.

Best,

~Susan

April 4, 2012 - 2:46pm
casaatthebeach (reply to Susan Cody)

I went to allergist and he told me that he had never heard of an allergic reaction to vitamin K and did not know what for me to do. I can not eat anything that has a medium to large K without having a rash. Do you know of any hospital or doctor that could give me information about allergic Reaction to Vitamin K. Thank You so much for your information.

April 29, 2012 - 3:31pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1771 Health

Changed

673 Lives

Saved

534 Lives
5 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do you suffer from springtime allergies?:
View Results